MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70010
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was air in the device and an air embolism occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a watchman flx laa closure device & delivery system (wds) were used.The physician positioned the was in the laa of the patient.The pigtail catheter was taken out of the patient and the wds was then inserted into the was.While inserting the wds air was seen in the was which then was pushed out into the laa of the patient.The physician attempted to aspirate the air embolism, but it moved to the left ventricle.200mcg of nitro and 100% fio2 was given to the patient to treat the air embolism.After this treatment the air resolved and the procedure was continued.The physician completed the procedure successfully with the closure device being implanted in the laa of the patient.There were no other complications that occurred during the procedure.2 hours post procedure the physician was imaging the closure device and laa of the patient when it was noted that there was a pericardial effusion in the left ventricle.The patient had some chest pain and there was a small fluid collection.No intervention was performed for the effusion, the patient was continuously monitored.The patient is expected to make a full recovery from these events.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13508366
Report Number2134265-2022-01314
Device Sequence Number5038757
Product Code DQY
UDI-Device Identifier08714729965701
UDI-Public08714729965701
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2023
Device Model NumberM635TU70010
Device Catalogue NumberM635TU70010
Device Lot Number0025702998
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Initial Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient RaceWhite